Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 366, NWS Norman, OK

May 30, 2001Carter County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 11:26 PM CDT for Carter County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 30, 2001, 11:26 PM CDT (04:26 UTC)
Expired
May 31, 2001, 12:15 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carter County, OK

The radar

The Norman radar (KTLX), 121 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 9:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3451 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3451 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 310429
SVROKC

OKC019-310515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1126 PM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 1215 AM CDT

* AT 1126 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER
  LONE GROVE...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARDMORE...DICKSON...GENE AUTRY...
  LONE GROVE AND SPRINGER

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3436 9729 3408 9735 3408 9698 3434 9694

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:31 PM CDT, 55 minutes earlier.

Area forecast discussion, May 30, 10:31 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1031 PM CDT WED MAY 30 2001

SAME SONG...DIFFERENT VERSE...ANOTHER ACTIVE NIGHT ACROSS THE CWA.
HOWEVER...THINGS SEEM TO BE ON THE DOWNWARD TREND...AS SUPERCELL
PROPAGATING ALONG OLD SURFACE BOUNDARY OVER NORTH TEXAS BECOMES MORE
DISORGANIZED WITH TIME. MAIN CONCERN WITH ZONE UPDATE IS WHAT TO DO
WITH POPS. ALREADY SENT UPDATED ZONES TO INCREASE THEM ACROSS WEST
CENTRAL ZONES TO HANDLE SOUTHEASTERLY MOVING CONVECTIVE COMPLEX
ACROSS TEXAS PANHANDLE. HOWEVER...NORTHERN EDGE OF COMPLEX CONTINUES
TO SHOW A DOWNWARD TREND. WITH ABSENCE OF LOW LEVEL FORCING
MECHANISM...HAVE REMOVED POPS ACROSS NORTH CENTRAL AND LOWERED THEM
ACROSS THE CENTRAL ZONES. LEFT POPS HIGH ACROSS SOUTHERN PORTIONS OF
THE AREA...TO ACCOUNT FOR WEST TEXAS MCS...AND PRESENCE OF 850
BOUNDARY ACROSS NORTH TEXAS. OTHERWISE...MADE ONLY MINOR TWEAKS TO
TEMPS AND WINDS.

LANE

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 30, 8:04 PM CDT, 3 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0801 PM    LAKE ARROWHEAD            TX   1.75 INCH HAIL
05/30/01   CLAY                           SPOTTER REPORT

0750 PM    LAKE ARROWHEAD            TX   1.00 INCH HAIL
05/30/01   CLAY                           SPOTTER REPORT

0800 PM    4 N SCOTLAND              TX   .88 INCH HAIL
05/30/01   ARCHER                         SPOTTER REPORT

0805 PM    SCOTLAND                  TX   1.00 INCH HAIL
05/30/01   ARCHER                         SPOTTER REPORT

CW
Local storm report, May 30, 8:51 PM CDT, 2 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    WINDTHORST                TX   1.00 INCH HAIL
05/30/01   ARCHER                         SPOTTER REPORT

CW
Local storm report, May 30, 9:38 PM CDT, 1 hour 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    7W. MUNDAY                 TX   1.75 INCH HAIL
05/30/01   KNOX                           SPOTTER REPORT

CW
Local storm report, May 30, 9:44 PM CDT, 1 hour 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    11nSSW WINDTHORST          TX   .88 INCH HAIL
05/30/01   ARCHER                         PUBLIC REPORT

CW
Local storm report, May 30, 9:53 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    E eSIDE MUNDAY             TX   1.00 INCH HAIL
05/30/01   KNOX                           CO-OP OBSERVER

CW
Local storm report, May 30, 10:23 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 PM    10SW HOLLIDAY             TX   1.00 INCH HAIL
05/30/01   ARCHER                         PUBLIC AT LAKE KICKAPOO

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:16 PM CDTSevere Thunderstorm WarningOUNHughes34 min
May 30, 7:28 PM CDTTornado WarningOUNHughes32 min
May 30, 8:12 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc48 min
May 30, 9:00 PM CDTSevere Thunderstorm WarningOUNMurray30 min
May 30, 9:19 PM CDTSevere Thunderstorm WarningOUNAtoka41 min
May 30, 11:21 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes39 min
May 31, 12:05 AM CDTSevere Thunderstorm WarningOUNJefferson40 min
May 31, 12:10 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal65 min
May 31, 1:13 AM CDTSevere Thunderstorm WarningOUNAtoka47 min
May 31, 2:01 AM CDTSevere Thunderstorm WarningOUNBryan59 min
May 31, 3:27 AM CDTSevere Thunderstorm WarningOUNBryan48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.